MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, apifix was notified that patient (b)(4) was throwing a football four weeks ago when she started to have low back pain.It was reported that x-rays showed that she fractured her apifix screw at l4.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures,and shipped according to manufacturer's specifications.Surgeon, x-ray, information analysis: on (b)(6) 2022, apifix was notified that patient (b)(4) was throwing a football four weeks ago when she started to have low back pain.It was reported that x-rays showed that she fractured her apifix screw at l4 additional details, later received on 04-jan-2023, described that "patient (b)(4) was seen in the (b)(6) on (b)(6) 2022 and reported that about a month prior (b)(6) 2022 the patient was throwing a football and started to develop some lower back pain.Patient had been doing well prior to the lower back pain.Because the patient is skeletally mature and there has been improvement to her lumbar curve from the apifix device, the surgeon would like to remove the device.However, a revision may be performed following a discussion with the patient and patient's family regarding treatment.The revision would involve replacing a damaged screw.The surgery is scheduled for (b)(6) 2023." on (b)(6) 2023 the patient underwent a revision procedure, during which the broken screw was replaced, along with a shorter mid-c & a new extender.  risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of the screw breakage has been assessed and found to be acceptable.This event does not increase the probability rating.The total rate of ratchet malfunction for any reason is 0.80% the risk of screw breakage has been quantified, characterized, and documented as acceptable within full risk assessment.Apifix is closing this complaint, but will continue to monitor this 'failure mode'; complaint trending will continue to monitor per post marketing surveillance procedure.If any further relevant information is identified, the complaint file will be reopened and a supplemental will be filed.
 
Additional Manufacturer Narrative
Return analysis: the explanted device was returned to orthopediatrics in (b)(6) and was subjected to engineering evaluation.The pedicle screw was fractured.Examination under microscope showed beach marks, indicative of fatigue fracture.The fracture initiation site is suspected to be at the base of the thread.The wear analysis portion of retrieval and analysis protocol was not conducted because the time of implantation was less than 12 months and the cause of failure was obvious, pedicle screw fracture.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key16239019
Report Number3013461531-2022-00076
Device Sequence Number6623074
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-05-01-19
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date07/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexFemale